Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 331, NWS Rapid City, SD

August 7, 2011Butte County, Harding County, Perkins County, South Dakota

NWS Rapid City, SD issued this severe thunderstorm warning at Aug 7, 2011, 5:29 PM MDT for Butte County, Harding County, Perkins County, South Dakota. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2011, 5:29 PM MDT (23:29 UTC)
Expired
Aug 7, 2011, 6:30 PM MDT
In force
61 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Butte County, SD, Harding County, SD, Perkins County, SD

The radar

The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 5:45 PM MDTTSTM WND GST 6011 Ne Redig, SD
Aug 7, 5:45 PM MDTTSTM WND GST 607 E Redig, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 10:24 PM MSTSevere Thunderstorm WatchSPC157 days

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS53 KUNR 072329
SVRUNR
SDC019-063-105-080030-
/O.NEW.KUNR.SV.W.0331.110807T2329Z-110808T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
529 PM MDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTTE COUNTY IN NORTHWESTERN SOUTH DAKOTA...
  EASTERN HARDING COUNTY IN NORTHWESTERN SOUTH DAKOTA...
  WEST CENTRAL PERKINS COUNTY IN NORTHWESTERN SOUTH DAKOTA...

* UNTIL 630 PM MDT

* AT 525 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HAIL
  UP TO HEN EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RALPH TO REDIG...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALPH...REVA...SORUM AND PRAIRIE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4572 10256 4510 10317 4531 10366 4584 10317
TIME...MOT...LOC 2329Z 281DEG 19KT 4573 10309 4531 10353
WIND...HAIL 60MPH 2.00IN

$$

CARPENTER
2 follow-up statements
431 
WWUS53 KUNR 080007
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
607 PM MDT SUN AUG 7 2011

SDC019-063-105-080030-
/O.CON.KUNR.SV.W.0331.000000T0000Z-110808T0030Z/
PERKINS SD-HARDING SD-BUTTE SD-
607 PM MDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BUTTE...EASTERN HARDING AND WEST CENTRAL PERKINS COUNTIES UNTIL 630
PM MDT...

AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PRAIRIE CITY TO
12 MILES NORTH OF HOOVER...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SORUM AND PRAIRIE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4572 10256 4510 10317 4531 10366 4584 10317
TIME...MOT...LOC 0008Z 281DEG 19KT 4569 10280 4527 10324
WIND...HAIL 60MPH 1.00IN

$$

CARPENTER
789 
WWUS53 KUNR 080026
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
626 PM MDT SUN AUG 7 2011

SDC019-063-105-080032-
/O.EXP.KUNR.SV.W.0331.000000T0000Z-110808T0030Z/
PERKINS SD-HARDING SD-BUTTE SD-
626 PM MDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTTE...EASTERN
HARDING AND WEST CENTRAL PERKINS COUNTIES WILL EXPIRE AT 630 PM
MDT/730 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT.

LAT...LON 4572 10256 4510 10317 4531 10366 4584 10317
TIME...MOT...LOC 0022Z 281DEG 19KT 4568 10270 4526 10314

$$

CARPENTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:20 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 7, 1:20 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
120 PM MDT SUN AUG 7 2011

.DISCUSSION...CURRENT SURFACE ANALYSIS HAS HIGH PRESSURE CENTERED
OVER THE EASTERN DAKOTAS...WITH LOW PRESSURE OVER SOUTHEASTERN SK. A
COOL FRONT STRETCHES SOUTHWESTWARD FROM THE LOW ACROSS NORTHEASTERN
INTO CENTRAL MT. UPPER LEVEL ANALYSIS SHOWS LOW PRESSURE OVER THE
CENTRAL CANADIAN PRAIRIE PROV...WITH ZONAL FROW FROM THE NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. WATER VAPOR IMAGERY AND RUC
ANALYSIS SHOWS WEAK IMBEDDED ENERGY IN THE FLOW FROM THE ROCKIES
INTO THE PLAINS. KUDX RADAR SHOWING A SEVERE STORM JUST WEST OF
RAPID CITY...WITH OTHER ACTIVITY TRYING TO DEVELOP FURTHER WEST
ACROSS THE HIGHER TERRAIN OF WY. TEMPS ARE GENERALLY IN THE MID 70S
TO MID 80S.

AN ACTIVE AFTERNOON AND EVENING IS LIKELY FOR A GOOD PORTION OF THE
AREA AS COOL FRONT AND WEAK UPPER LEVEL ENERGY APPROACH.
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS WESTERN AREAS AS
ATMOSPHERE FURTHER DESTABILIZES AND SURFACE TROF...AHEAD OF THE COLD
FRONT...MOVES ACROSS NORTHEASTERN WY AND INTO FAR WESTERN SD.
INSTABILITY WILL BE GREATEST AHEAD OF THE TROF...WITH CAPE OF 1000
TO 2500 J/KG CONCENTRATED ACROSS THE BLACK HILLS AND WESTERN SD.
SHEAR WILL BE SUFFICIENT FOR SUPERCELLS...ESPECIALLY FROM THE BLACK
HILLS INTO SOUTHWESTERN SD AND NEB. THIS IS WHERE THE BEST THREAT
FOR SEVERE STORMS WILL BE...THOUGH ANYWHERE FROM FAR NORTHEASTERN WY
THROUGH CENTRAL SD WILL SEE A RISK FOR SEVERE STORMS LATER THIS
AFTERNOON INTO THE EVENING. LARGE HAIL AND STRONG WIND GUSTS WILL BE
THE MAIN THREATS FROM ANY SEVERE STORMS. PRECIPITABLE WATER VALUES
ARE ABOVE AVERAGE ACROSS MUCH OF WESTERN AND SOUTH CENTRAL SD...SO
THERE WILL ALSO BE A THREAT FOR LOCALLY HEAVY RAIN. COOL FRONT WILL
MOVE THROUGH OVERNIGHT WITH A FEW SHOWERS AND STORMS POSSIBLY
ACCOMPANYING THAT. LOWS WILL BE IN THE MID 50S TO MID 60S.

MONDAY WILL BE SLIGHTLY COOLER AS FRONT PASSES TO THE EAST AND
CANADIAN HIGH PRESSURE MOVES ACROSS NORTHERN PORTIONS OF THE
NORTHERN PLAINS. HIGHS WILL BE IN THE MID 70S TO MID 80S. BREEZY
NORTHWEST WINDS ARE EXPECTED AT TIMES ACROSS THE SD PLAINS. A
FEW SHOWERS AND STORMS ARE POSSIBLE ACROSS MAINLY SOUTHERN AND
WESTERN PORTIONS OF THE CWA AS SOME INSTABILITY LINGERS AND WEAK
ENERGY PASSES ACROSS IN NORTHWEST FLOW.

SURFACE HIGH WILL MOVE EAST OF THE AREA ON TUESDAY...ALLOWING
SOUTHEASTERLY WINDS TO RETURN...ESPECIALLY TO WESTERN AREAS. BEST
INSTABILITY WILL REMAIN OVER SOUTHERN AND WESTERN PORTIONS OF THE
AREA. WILL KEEP CHANCES FOR SHOWERS AND STORMS MAINLY CONFINED TO
THESE AREAS. THERE IS A SLIGHT RISK FOR SEVERE STORMS LATER TUESDAY
FOR THE BLACK HILLS AREA INTO THE SOUTHWESTERN SD PLAINS. TEMPS WILL
BE PLEASANT...WITH HIGHS IN THE 70S AND LOWER 80S.

EXTENDED...ZONAL FLOW EXPECTED FOR WEDNESDAY/THURSDAY WITH SEVERAL
UPPER DISTURBANCES CROSSING THE AREA...RESULTING IN A CHANCE FOR
THUNDERSTORMS ON BOTH DAYS. GFS/ECMWF BOTH INDICATE THE STRONGEST
SHORTWAVE TROF WILL MOVE THROUGH THE AREA LATE THURSDAY.

FOR FRIDAY INTO THE WEEKEND...SHOULD SEE INCREASING HEIGHTS AS UPPER
LEVEL RIDGE BUILDS OVER THE INTERMOUNTAIN WEST. THIS WILL RESULT IN
A DRIER WEATHER PATTERN. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW
AVERAGE THROUGH THE EXTENDED FORECAST PERIOD.

&&

.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE LATE TODAY AND
TONIGHT WITH LOCAL MVFR/IFR CONDITIONS IN AND NEAR STORMS. SOME
THUNDERSTORMS WILL BE SEVERE THIS AFTERNOON AND EVENING. A COLD
FRONT WILL PUSH THROUGH THE AREA TONIGHT...BRINGING GUSTY NORTHERLY
WINDS TO THE SOUTH DAKOTA PLAINS ON MONDAY. OTHERWISE VFR CONDITIONS
ARE EXPECTED.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.
&&
Hazardous weather outlook, Aug 7, 12:30 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1230 PM MDT SUN AUG 7 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-081300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1230 PM MDT (130 PM CDT) SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...
WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO EXPECTED WITH STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING ACROSS SOUTHWEST SOUTH DAKOTA AND PARTS OF NORTHEAST
WYOMING. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS
FROM ANY SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Aug 7, 4:39 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
439 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             10 S FOLSOM             43.69N 102.87W
08/07/2011  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

&&

SMITH
Local storm report, Aug 7, 4:46 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
446 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 S RED SHIRT           43.60N 102.89W
08/07/2011  E1.75 INCH       SHANNON            SD   LAW ENFORCEMENT

&&

SMITH
Local storm report, Aug 7, 4:47 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
447 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             NEMO                    44.19N 103.50W
08/07/2011  E1.75 INCH       LAWRENCE           SD   FIRE DEPT/RESCUE

0115 PM     HAIL             8 WNW DOWNTOWN RAPID CI 44.12N 103.38W
08/07/2011  E1.00 INCH       PENNINGTON         SD   PUBLIC

            HAILED FROM 115 PM TO 135 PM. HAIL COVERED THE GROUND.

0200 PM     HAIL             4 W DOWNTOWN RAPID CITY 44.08N 103.31W
08/07/2011  E1.50 INCH       PENNINGTON         SD   PUBLIC

0202 PM     HAIL             4 SW DOWNTOWN RAPID CIT 44.03N 103.29W
08/07/2011  E1.00 INCH       PENNINGTON         SD   AMATEUR RADIO

0213 PM     HAIL             3 SW DOWNTOWN RAPID CIT 44.04N 103.28W
08/07/2011  E1.75 INCH       PENNINGTON         SD   NWS EMPLOYEE

0215 PM     HAIL             4 S DOWNTOWN RAPID CITY 44.02N 103.23W
08/07/2011  M1.50 INCH       PENNINGTON         SD   NWS EMPLOYEE

0215 PM     HAIL             4 SW DOWNTOWN RAPID CIT 44.03N 103.29W
08/07/2011  M1.75 INCH       PENNINGTON         SD   NWS EMPLOYEE

0222 PM     HAIL             3 SSE DOWNTOWN RAPID CI 44.04N 103.21W
08/07/2011  M1.00 INCH       PENNINGTON         SD   PUBLIC

0222 PM     HAIL             7 SW DOWNTOWN RAPID CIT 44.00N 103.33W
08/07/2011  E1.00 INCH       PENNINGTON         SD   NWS EMPLOYEE

0223 PM     HAIL             6 SW DOWNTOWN RAPID CIT 44.01N 103.32W
08/07/2011  E1.00 INCH       PENNINGTON         SD   NWS EMPLOYEE

0223 PM     HAIL             18 SW RAPID CITY AIRPOR 43.85N 103.31W
08/07/2011  M1.25 INCH       CUSTER             SD   NWS EMPLOYEE

0223 PM     HAIL             7 SW DOWNTOWN RAPID CIT 44.00N 103.33W
08/07/2011  M1.75 INCH       PENNINGTON         SD   NWS EMPLOYEE

            SEVERE HAIL FROM 223 PM TO 235 PM.

0230 PM     HAIL             7 SW DOWNTOWN RAPID CIT 44.00N 103.33W
08/07/2011  E1.75 INCH       PENNINGTON         SD   NWS EMPLOYEE

0230 PM     HAIL             4 E ROCKERVILLE         43.96N 103.28W
08/07/2011  E2.75 INCH       PENNINGTON         SD   FIRE DEPT/RESCUE

0310 PM     HAIL             5 WNW HERMOSA           43.87N 103.28W
08/07/2011  M1.50 INCH       PENNINGTON         SD   TRAINED SPOTTER

0330 PM     HAIL             3 SW HERMOSA            43.81N 103.23W
08/07/2011  E1.50 INCH       CUSTER             SD   TRAINED SPOTTER

0330 PM     HAIL             HERMOSA                 43.84N 103.19W
08/07/2011  E1.75 INCH       CUSTER             SD   LAW ENFORCEMENT

0400 PM     HAIL             22 NE PHILIP            44.27N 101.35W
08/07/2011  E1.00 INCH       HAAKON             SD   PUBLIC

0415 PM     HAIL             DOWNTOWN BELLE FOURCHE  44.67N 103.85W
08/07/2011  E1.25 INCH       BUTTE              SD   PUBLIC

0420 PM     HAIL             2 ESE BELLE FOURCHE RES 44.72N 103.67W
08/07/2011  E2.00 INCH       BUTTE              SD   TRAINED SPOTTER

0420 PM     HAIL             10 S FOLSOM             43.69N 102.87W
08/07/2011  E1.00 INCH       CUSTER             SD   TRAINED SPOTTER

0422 PM     HAIL             DOWNTOWN BELLE FOURCHE  44.67N 103.85W
08/07/2011  E2.50 INCH       BUTTE              SD   TRAINED SPOTTER

0430 PM     HAIL             4 S RED SHIRT           43.60N 102.89W
08/07/2011  E1.75 INCH       SHANNON            SD   LAW ENFORCEMENT

&&

THIS TABLE LISTS THE REPORTS BY HAIL SIZE OR WIND SPEED OR RAIN
AMOUNT...AND MAY NOT NECESSARILY BE THE FINAL HAIL SIZE OR WIND
SPEED OR RAIN AMOUNT FOR THAT LOCATION.

HAIL REPORTS LISTED BY SIZE (INCHES)

 SIZE    LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  2.75   4 E ROCKERVILLE          SD  PENNINGTON       0230 PM
  2.50   DOWNTOWN BELLE FOURCHE   SD  BUTTE            0422 PM
  2.00   2 ESE BELLE FOURCHE RES  SD  BUTTE            0420 PM
  1.75   4 S RED SHIRT            SD  SHANNON          0430 PM
  1.75   HERMOSA                  SD  CUSTER           0330 PM
  1.75   7 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0230 PM
  1.75   7 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0223 PM
                 SEVERE HAIL FROM 223 PM TO 235 PM.
  1.75   4 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0215 PM
  1.75   3 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0213 PM
  1.75   NEMO                     SD  LAWRENCE         1245 PM
  1.50   3 SW HERMOSA             SD  CUSTER           0330 PM
  1.50   5 WNW HERMOSA            SD  PENNINGTON       0310 PM
  1.50   4 S DOWNTOWN RAPID CITY  SD  PENNINGTON       0215 PM
  1.50   4 W DOWNTOWN RAPID CITY  SD  PENNINGTON       0200 PM
  1.25   DOWNTOWN BELLE FOURCHE   SD  BUTTE            0415 PM
  1.25   18 SW RAPID CITY AIRPOR  SD  CUSTER           0223 PM
  1.00   10 S FOLSOM              SD  CUSTER           0420 PM
  1.00   22 NE PHILIP             SD  HAAKON           0400 PM
  1.00   6 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0223 PM
  1.00   7 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0222 PM
  1.00   3 SSE DOWNTOWN RAPID CI  SD  PENNINGTON       0222 PM
  1.00   4 SW DOWNTOWN RAPID CIT  SD  PENNINGTON       0202 PM
  1.00   8 WNW DOWNTOWN RAPID CI  SD  PENNINGTON       0115 PM
                 HAILED FROM 115 PM TO 135 PM. HAIL COVERED
                 THE GROUND.

SMITH
Local storm report, Aug 7, 4:52 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
452 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             DOWNTOWN BELLE FOURCHE  44.67N 103.85W
08/07/2011  E1.25 INCH       BUTTE              SD   LAW ENFORCEMENT

            PEA TO HALF DOLLAR SIZE HAIL.

&&

SMITH
Local storm report, Aug 7, 4:57 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
457 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 SW KIRLEY             44.50N 101.34W
08/07/2011  E1.00 INCH       HAAKON             SD   TRAINED SPOTTER

&&

SMITH
Local storm report, Aug 7, 5:21 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
521 PM MDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     SHARPS CORNER           43.38N 102.40W
08/07/2011  E60 MPH          SHANNON            SD   TRAINED SPOTTER

            3/4 INCH HAIL TOO.

&&

SMITH

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:05 PM MDTSevere Thunderstorm WarningUNRPennington55 min
Aug 7, 1:50 PM MDTSevere Thunderstorm WarningUNRPennington55 min
Aug 7, 2:27 PM MDTSevere Thunderstorm WarningUNRPennington63 min
Aug 7, 2:36 PM MDTAreal Flood AdvisoryUNRPennington78 min
Aug 7, 2:53 PM MDTSevere Thunderstorm WarningUNRCuster82 min
Aug 7, 2:57 PM MDTAreal Flood AdvisoryUNRCuster2 hr
Aug 7, 3:39 PM MDTSevere Thunderstorm WarningUNRHaakon66 min
Aug 7, 3:56 PM MDTTornado WarningUNRCuster29 min
Aug 7, 4:05 PM MDTSevere Thunderstorm WarningUNRCuster, Pennington55 min
Aug 7, 4:19 PM MDTSevere Thunderstorm WarningUNRButte, Lawrence, Meade43 min
Aug 7, 4:28 PM MDTSevere Thunderstorm WarningUNR62 min
Aug 7, 4:31 PM MDTSevere Thunderstorm WarningUNRButte, Harding59 min
Aug 7, 4:33 PM MDTSevere Thunderstorm WarningUNRHaakon57 min
Aug 7, 4:47 PM MDTSevere Thunderstorm WarningUNRJackson58 min
Aug 7, 4:48 PM MDTSevere Thunderstorm WarningUNRLawrence, Meade31 min
Aug 7, 5:05 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson55 min
Aug 7, 5:20 PM MDTSevere Thunderstorm WarningUNRJackson, Mellette55 min
Aug 7, 5:37 PM MDTSevere Thunderstorm WarningUNRTodd53 min
Aug 7, 5:49 PM MDTSevere Thunderstorm WarningUNRBennett, Jackson, Mellette, Todd56 min
Aug 7, 5:58 PM MDTSevere Thunderstorm WarningUNRButte, Meade, Perkins62 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.